Doctor insights on:
Vitamin B2 Riboflavin Side Effects
Multiple: The body needs calcium to maintain strong bones. However, supplemental calcium can also contribute to calcification of arteries which can lead to strokes and heart attacks. Speak to your physician about how to best meet your calcium needs without increasing your risks. Natural sources of calcium are usually the safest. ...Read more
Usually none: Most people can regulate calcium absorption so as to fit their skeletal needs. There are others who develop excessive absorption with consequent increase in urine calcium creating a risk for kidney stones. This is particularly true if you take more than 800 units of vitamin d per day. ...Read more
From excessive doses: In general, vitamin b6 is extremely safe and well-tolerated, though it may cause stomach upset in some (esp. If taken without food.However, taking high doses of b6 daily for months (usually at least 1000 mg but in some as low as 200 mg) can cause toxicity symptoms, most commonly peripheral neuropathy (tingling & numbness) also headaches, fatigue & irritability, which will dissipate upon stopping b6. ...Read more
No: But it may not be helpful and may be wasteful. ...Read more
How does magnesium improve Vyvanse (lisdexamfetamine) efficacy? What form is best? Magnesium citrate causes headache/insomnia. No side effects w/ chelated magnesium tho.
Take only if needed: If you are vitamin B12 defecient, then a B12 supplement can help with anemia and nerve function. If you are not B12 defecient, the it will not help. Overdosing of Vitamin B12 can cause nerve dysfunction, diarrhea, and other side effects. My general advice is that if you do not have a vitamin defeciency, the a general multivitamin once daily is all that you need. ...Read more
Valproic acid at low doses causing greater mental adverse side effects, and greater physical side effects at higher dosages?
Dose related: Both mental and physical side effects with valproic acid are usually dose related (higher the higher the dose). However, you might notice that the effectiveness (reduction in mental symptoms) is also dose related. What you are thinking of as adverse mental side effects might be untreated psychiatric symptoms. Part of what makes psychiatry interesting! :-). ...Read more
Don't use wo help: The drug is indicated for induction of ovulation in women and to induce production of sperm in men. Side effects: blood clots, multiple pregnancies, severe visual disturbance. Ovarian cancer with long term use. Less serious side effects: flushing, abdom distention, nausea, vomiting, bresat tenderness, blurred vision, headache, pelvic pain. ...Read more
Is it safe to take brain-enhancing multivitamin supplements w/ pharmacetuical drugs such as zyprexa (olanzapine)? Also do side effects from zyprexa (olanzapine) fade over time?
Probably, sometimes: Research has shown high doses of vit c, e, b3 ; b6 prevent tardive dyskinesia, a serious possible side effect of zyprexa (olanzapine). I don't know what's in the supps you're considering but there are no interactions between zyprexa (olanzapine) ; nutrients to the best of my knowledge so it's likely safe.As for side effects, sometimes they fade over time but unfortunately not always. Reducing dose often helps-see comment:. ...Read more
Generally safe: Unless used in excessive amounts, passion flower extracts are generally safe. Some patients may experience dizziness, confusion, sedation, and ataxia -- much more likely if also using CNS depressants like ambien, (zolpidem) benzodiazepines, etc. There was 1 reported case with nausea, vomiting, drowsiness, and heart arrhythmia requiring hospitalization. Some passiflora species contain cyanogenic glycosides. ...Read moreSee 1 more doctor answer
Relatively few: Vitamin d is an essential material for our body. If you are vitamin d deficient, there should be no side effect to taking vitamin d, although I have heard of patients getting constipated from the calcium supplementation that goes along with it. If you take very high levels of vitamin d (>20, 000 units per day), you can develop hyper calcemia which has a number of consequences. Consult a doctor. ...Read moreSee 1 more doctor answer